Alert archive / Ohio / Flash Flood Warnings in 2022

Flash Flood Warning 24, NWS Wilmington, OH

September 5, 2022Butler County, Ohio

NWS Wilmington, OH issued this flash flood warning at Sep 5, 2022, 1:03 AM EDT for Butler County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2022, 1:03 AM EDT (05:03 UTC)
Expired
Sep 5, 2022, 6:17 AM EDT
In force
5 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Butler County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:27 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 4, 10:27 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1027 PM EDT Sun Sep 4 2022

.SYNOPSIS...
A weak disturbance will remain nearly stationary across the
region through Tuesday before finally drifting to the east and
south toward midweek, allowing for a return to drier conditions.
Until then, periods of showers and storms are expected,
especially during the daytimes on Monday and Tuesday. With the
expectation for showers and storms each day and a moist low
level environment, temps will be held slightly below seasonal
norms for highs. However, overnight lows will be slightly warmer
than normal for this time of the year.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Mid level trof over the Mid MS Valley to remain to our west
with a circulation centered near STL. ILN/s area will continue
to be on the moist east side of this trof where southwesterly
flow will continue favorable moisture transport. This will keep
unsettled weather over the area. Axis of PWATs of 1.7 to 1.9
inches in this very moist environment.

Stalled surface convergent axis/front continues to be draped
across Central Ohio. This feature has been the focus for shower
and thunderstorm activity this evening.

Also, a north-south oriented axis of moisture convergence and
low level theta-e advection over Southeast Indiana, Southwest
Ohio and North Central Ohio was leading to convective
development. This is where MLCAPE values of 1000-1500 J/KG
exist. Concern about training of storms in this area over SE
Indiana and North Central KY where heavy rain has fallen over
the past 24 to 36 hours. Have Continued flood watch for
potential flash flooding for this threat.

Convective activity to continue overnight with some decrease
in coverage possible toward sunrise. Low clouds will develop
along with some fog in the moist environment with light wind
flow. Lows will dip into the upper 60s to around 70.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday is going to be approximately a repeat of today in terms
of sensible weather locally, with more SHRA/TSRA expected to
develop once again in the afternoon. There may be a bit more
focus and coverage to the activity on Monday with the axis of
LL stretching/inverted sfc trof oriented a bit more across the
heart of the local area. This will allow for not only subtle
speed convergence, but also some directional convergence as
well, helping to focus coverage of SHRA/TSRA moreso than would
otherwise be the case. Once again, heavy downpours and frequent
lightning will be the primary concern, with the current Flood
Watch running through the daytime period across the southern
half of the ILN FA. Still some uncertainty where this
approximate W to E axis/corridor for favored development will
be, so additional adjustments/expansions may be necessary,
depending on data trends. The cloud-bearing flow on Monday is
going to be incredibly weak, so the concern for nearly-
stationary/chaotic storm motions will likely evolve.

Highs again will top out in the upper 70s to lower 80s, depending
on whether a few peeks of afternoon sunshine are to be had. Once
again will likely see a downward trend in convection by Monday
night, especially as the system center pivots S across KY/TN,
allowing the LL flow to become slightly less convergent locally.
However, due to the nature of the environment, some ISO
SHRA/TSRA may linger into the overnight period, with lows again
in the upper 60s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A rather chaotic and wet pattern continues at the start of the
long term period, but we do begin to see the most favorable
moisture transport shift to our E toward midweek, which should
allow for a slightly drier (albeit potentially not completely
dry) trend by Wednesday.

Overall, there continues to be minimal changes in the overall
synoptic pattern as a blocking high stretches across a large
portion of the western CONUS and a midlevel trof stretches from
the east coast all the way to the Gulf. Model guidance still
remains a bit varied on how this midlevel flow pattern is going
to evolve toward midweek and beyond, and how much the OH Vly
will see influences from some drier air trying to filter in from
the N for the second half of the workweek. Until we can get to
that point where midlevel ridging can nudge back into the area,
however, pcpn chances will linger into the day on Tuesday on
the backside of the departing system as high pressure drifts
further S into the Great Lakes/OH Vly regions.

Temps will gradually moderate toward the end of the workweek
with the lower pcpn chances Thursday and Friday. However,
shower/storm chances should return again this weekend as an
upper low gets absorbed back into the mean flow pattern as a
strengthening H5 trough dives southward into the Midwest. This
will allow for an increase in PoPs as we head later into the
upcoming weekend, with several days of rain possible once again
locally.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Mid level trof over the Mid MS Valley to remain to our west
with a circulation centered near STL. ILN/s area will continue
to be on the moist east side of this trof where southwesterly
flow will exist. This will keep unsettled weather over the
area.

Stalled surface convergent axis/front continues to be draped
across Central Ohio. This feature will continue to offer forcing
leading to the best coverage of showers and thunderstorms
across the Central Ohio TAF sites this evening.

At the same time the best instability is located over the
southwest -- so can not rule out isold to scattered showers and
thunderstorms over the southern TAF sites.

Given this -- there is not a strong signal regarding a specific
time frame or location that is most likely to be impacted with
SCT activity as we progress through the late evening hours.
There continues to be a consensus in a gradual decrease in
convective coverage late tonight with additional development
Monday afternoon.

There is a signal for MVFR to IFR Ceilings overnight with the
best coverage and duration across the northern TAF sites.

Low ceilings will be slow to improve Monday with the Central
Ohio TAF sites holding onto MVFR conditions thru the TAF period.

Light south-southeast winds will become more east-southeast and
variable tonight and then only around 5 kts on Monday.

OUTLOOK...MVFR/IFR CIGs and VSBYs possible at times through
Wednesday. Thunderstorms possible Monday and Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Monday evening for OHZ070>073-077>082-088.
KY...Flood Watch through Monday evening for KYZ089>100.
IN...Flood Watch through Monday evening for INZ066-073>075-080.

&&

SYNOPSIS...KC
NEAR TERM...AR
SHORT TERM...KC
LONG TERM...KC
AVIATION...AR
Hazardous weather outlook, Sep 4, 6:41 AM EDT, 18 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
641 AM EDT Sun Sep 4 2022

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-051100-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Hocking-
641 AM EDT Sun Sep 4 2022

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Thunderstorms may contain very heavy rainfall which could result in
localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms may contain very heavy rainfall which could result in
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any occurrences of flooding
through Monday.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-051100-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
641 AM EDT Sun Sep 4 2022

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any occurrences of flooding
through Monday.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:44 PM EDTAreal Flood AdvisoryILNChampaign, Miami, Shelby3 hr
Sep 4, 10:43 PM EDTAreal Flood AdvisoryILNButler2 hr
Sep 4, 10:56 PM EDTAreal Flood AdvisoryILNButler, Montgomery, Preble5 hr
Sep 5, 2:38 AM EDTAreal Flood AdvisoryILNButler, Hamilton3 hr
Sep 5, 3:18 AM EDTAreal Flood AdvisoryILNButler, Montgomery, Warren3 hr
Sep 5, 3:44 AM EDTAreal Flood AdvisoryILNButler, Hamilton, Warren3 hr
Sep 5, 4:01 AM EDTFlash Flood WarningILNButler, Hamilton, Montgomery, Warren3 hr
Sep 5, 5:18 AM EDTRiver Flood WarningILNHamilton9 hr
Sep 5, 5:56 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Warren3 hr
Sep 5, 6:17 AM EDTAreal Flood WarningILNButler3 hr
Sep 5, 6:50 AM EDTAreal Flood WarningILNButler, Hamilton, Montgomery, Warren3 hr
Sep 5, 7:21 AM EDTAreal Flood AdvisoryILNClinton, Fayette, Highland4 hr
Sep 5, 9:28 AM EDTAreal Flood AdvisoryILNPike6 hr
Sep 4, 9:52 PM EDTAreal Flood AdvisoryILNCarroll, Owen3 hr
Sep 5, 1:48 PM EDTAreal Flood AdvisoryILNBoone94 min
Sep 5, 5:16 PM EDTAreal Flood AdvisoryILNCarroll3 hr

Nearby

Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.